Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 4, NWS Mobile, AL

January 24, 2010Clarke County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 24, 2010, 9:33 AM CST for Clarke County, Monroe County, Wilcox County, Alabama. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 24, 2010, 9:33 AM CST (15:33 UTC)
Expired
Jan 24, 2010, 10:23 AM CST
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 152 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 9:40 AM CSTTSTM WND DMG6 N Grove Hill, ALTREE BLOWN DOWN BLOCKING THE ROAD NEAR U.S. HIGHWAY 43 AT FULTON JUNCTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 24, 6:28 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 656 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
656 m²/s²
0-3 km storm-relative helicity
756 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WUUS54 KMOB 241533
SVRMOB
ALC025-099-131-241630-
/O.NEW.KMOB.SV.W.0004.100124T1533Z-100124T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
933 AM CST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF CAMDEN...
  NORTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF GROVE HILL...

* UNTIL 1030 AM CST

* AT 932 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
  MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM 5 MILES        
  NORTHEAST OF WINN TO 3 MILES NORTH OF JACKSON...AND WERE MOVING    
  NORTHEAST AT 65 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  PEACOCK AND GROVE HILL BY 940 AM CST...
  SUGGSVILLE...ALLEN...WHATELY AND FULTON BY 945 AM CST...
  SCYRENE AND NETTLEBORO BY 950 AM CST...
  FINCHBURG AND LOWER PEACH TREE BY 955 AM CST...

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST 
MISSISSIPPI.  SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE 
TORNADOES WITH LITTLE OR NO ADVANCED WARNING.  

LAT...LON 3210 8721 3209 8717 3206 8716 3206 8708
      3174 8701 3150 8790 3153 8794 3173 8797
      3221 8732
TIME...MOT...LOC 1532Z 234DEG 57KT 3172 8788 3155 8790

$$
2 follow-up statements
893 
WWUS54 KMOB 241602
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1002 AM CST SUN JAN 24 2010

ALC025-099-131-241630-
/O.CON.KMOB.SV.W.0004.000000T0000Z-100124T1630Z/
MONROE AL-CLARKE AL-WILCOX AL-
1002 AM CST SUN JAN 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST 
FOR CENTRAL WILCOX...EXTREME NORTHEAST CLARKE AND NORTHEASTERN 
MONROE COUNTIES...

AT 959 AM CST...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
OVER 70 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM SHEPPARD
TO CHANCE...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF CAMDEN TO
13 MILES EAST OF GROVE HILL...MOVING NORTHEAST AT 65 MPH. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  TINELA...COY AND COAL BLUFF BY 1005 AM CST...
  CANTON BEND...MILLERS FERRY...ROCKWEST AND HYBART BY 1010 AM CST...
  VREDENBURGH...TURKESTAN AND NADAWAH BY 1015 AM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.

LAT...LON 3172 8753 3178 8761 3188 8757 3211 8739
      3219 8730 3210 8721 3209 8717 3206 8716
      3206 8708 3178 8702
TIME...MOT...LOC 1600Z 229DEG 54KT 3194 8748 3179 8755

$$
325 
WWUS54 KMOB 241623
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1023 AM CST SUN JAN 24 2010

ALC025-099-131-241630-
/O.CAN.KMOB.SV.W.0004.000000T0000Z-100124T1630Z/
MONROE AL-CLARKE AL-WILCOX AL-
1023 AM CST SUN JAN 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR WILCOX...CLARKE AND MONROE 
COUNTIES IS CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS AS THEY MOVED 
ACROSS CENTRAL WILCOX COUNTY.  A STRONG STORM MOVING JUST NORTHEAST 
OF CAMDEN AT 50 MPH MAY STILL PRODUCE GUSTY WINDS NEAR 50 MPH.  THIS 
MAY BRING DOWN SOME TREE LIMBS.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST 
MISSISSIPPI.  STAY TUNED FOR ADDITIONAL SEVERE WEATHER WARNINGS FROM 
THE NATIONAL WEATHER SERVICE.  

LAT...LON 3172 8753 3178 8761 3188 8757 3211 8739
      3219 8730 3210 8721 3209 8717 3206 8716
      3206 8708 3178 8702
TIME...MOT...LOC 1620Z 229DEG 54KT 3213 8721 3198 8728

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 7:05 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Jan 24, 7:05 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
705 AM CST SUN JAN 24 2010

.UPDATE...ZONES AND GRIDS HAVE BEEN UPDATED FOR THE ISSUANCE OF
TORNADO WATCH NUMBER 9 THAT IS NOW IN EFFECT FOR THE ENTIRE AREA
THROUGH 1 PM THIS AFTERNOON. /13

...PREVIOUS DISCUSSION ISSUED AT 450 AM...

.SHORT TERM...(TODAY AND TONIGHT)...MOST OF THE FORECAST AREA HAS
BECOME WARM SECTORED EARLY THIS MORNING WITH DEWPOINTS CLIMBING INTO
THE MID 60S ALONG THE ALABAMA COAST WITH THE 60 DEGREE DEWPOINT LINE
AS FAR NORTH AS MERIDIAN TO EVERGREEN. THE SFC MAP THIS MORNING
SHOWS TWO COLD FRONTS. THE FIRST FRONT IS LOCATED FROM CENTRAL
MISSISSIPPI SOUTH TO SOUTH CENTRAL LOUISIANA. A SECONDARY FRONT IS
NOTED CURRENTLY CROSSING THROUGH OKLAHOMA AND ENTERING INTO WESTERN
ARKANSAS. CONVECTION HAS GRADUALLY FILLED IN OVERNIGHT ACROSS
NORTHEAST ALABAMA SOUTH INTO SOUTHEAST LOUISIANA AHEAD OF THE FIRST
COLD FRONT AS A STRONG UPPER LEVEL JET ROUNDS THE BASE OF THE
LONGWAVE TROUGH OVER THE CENTRAL UNITED STATES...ALLOWING THE TROUGH
TO NOW BEGIN A SLOW EASTWARD PROGRESSION...RESULTING IN MODEST
HEIGHT FALLS ACROSS OUR REGION.

MODEL GUIDANCE IS UNANIMOUS IN SHOWING THE CONVECTION CONTINUING TO
FILL IN AND INTENSIFY SOME AS IT MOVES EAST TODAY...LARGELY IN PART TO
BETTER UPPER LEVEL JET DYNAMICS DEVELOPING AS THE TROUGH SHIFTS EAST
AND THE INTERACTION WITH AN INCREASINGLY WARM AND MOIST AIRMASS. THE
BIG QUESTION IS HOW MUCH POTENTIAL IS THERE FOR SEVERE WEATHER? AS
IS THE CASE WITH MOST STRONG WINTERTIME SYSTEMS...DEEP LAYER SHEAR
AND LOW LEVEL HELICITY IS QUITE HIGH AND MORE THAN SUPPORTIVE FOR
SEVERE THUNDERSTORMS. HOWEVER...THE LACK OF INSTABILITY IS AGAIN A
LIMITING FACTOR FOR THIS EVENT. EVEN WITH TEMPS/DEWPOINTS CLIMBING
IN THE MID TO UPPER 60S ALONG THE NORTHERN GULF COAST EARLY THIS
MORNING...MLCAPES ARE ONLY A COUPLE HUNDRED JOULES. THIS IS IN LARGE
PART DUE TO WEAK 850-500 MB LAPSE RATES WITH THE UPPER TROUGH AND
ITS ATTENDANT COLDER MID LEVEL TEMPS HANGING WELL TO THE WEST OF THE
REGION. THE CHANCES FOR A SIGNIFICANT INCREASE OF INSTABILITY DOES
NOT LOOK LIKELY DUE TO LIMITED HEATING AHEAD OF THE CONVECTION TODAY
AS A SOLID LOW STRATUS DECK PERSISTS. HOWEVER...THE LATEST SREF DOES
INDICATE THAT THERE IS NOW A 30-40 PERCENT CHANCE OF CAPES EXCEEDING
500 J/KG EAST OF THE INTERSTATE 65 CORRIDOR THIS AFTERNOON.
THEREFORE...THERE IS A SLIGHTLY BETTER POTENTIAL FOR A FEW STRONG TO
BRIEFLY SEVERE STORMS OVER EASTERN SECTIONS OF THE FORECAST AREA THIS
AFTERNOON WITH ISOLATED DAMAGING WIND GUSTS BEING THE PRIMARY THREAT
GIVEN THE OVERALL STRONG LINEAR FORCING.

THE INCREASINGLY UNIDIRECTIONAL SOUTHWESTERLY FLOW TODAY WILL RESULT
IN THE POTENTIAL FOR TRAINING CELLS AND THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL. MOST AREAS ARE EXPECTED TO RECEIVE CLOSE TO AN INCH
OF RAIN TODAY...BUT SOME LOCATIONS COULD RECEIVE AS MUCH AS 2-4
INCHES...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR.
THIS COULD EXACERBATE SOME OF THE RIVER FLOODING ISSUES ACROSS THE
AREA AND ALSO RESULT IN FLOODING ISSUES IN LOW LYING AND POOR
DRAINAGE AREAS. THINK THE POTENTIAL FOR FLASH FLOODING WILL NOT BE
WIDESPREAD AND WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH.

USED A BLEND OF NAM/GFS FOR POPS TODAY...RESULTING IN CATEGORICAL
POPS MOST LOCATIONS THROUGH 18Z...WITH LIKELY TO CATEGORICAL POPS
SHIFTING EAST OF INTERSTATE 65 THIS AFTERNOON. DID NOT FOLLOW THE
MAV GUIDANCE ON KEEPING CHANCE POPS ACROSS THE AREA THIS EVENING AS
THE FIRST FRONT IS FORECAST TO PUSH EAST OF THE AREA BY 00Z.

NOT MUCH OF A LOW LEVEL THICKNESS CHANGE BEHIND THE FIRST FRONT THIS
AFTERNOON SO HIGHS IN THE UPPER 60S/LOWER 70S ANTICIPATED. THE
SECONDARY FRONT MOVES THROUGH TONIGHT...FINALLY BRINGING THE COOLER
TEMPS WITH LOWS IN THE 40S EXPECTED BY MONDAY MORNING. 34/JFB

.LONG TERM...(MONDAY THROUGH SATURDAY)...AN UPPER LEVEL TROUGH WILL
DEVELOP OVER THE EASTERN STATES TO START THE WEEK. THIS WILL KEEP
CONDITIONS DRY WITH TEMPS DROPPING BACK TO NEAR NORMAL. A LIGHT
FREEZE IS POSSIBLE BY WEDNESDAY MORNING ACROSS INTERIOR SECTIONS OF
THE FORECAST AREA. THE UPPER LEVEL FLOW BECOMES ZONAL BY MID WEEK AS
OUR NEXT WEATHER MAKER MOVES INTO THE SOUTHWESTERN STATES. THIS
SHORTWAVE WILL RAPIDLY MOVE EASTWARD AND INDUCE SFC LOW DEVELOPMENT
ACROSS THE SOUTHERN PLAINS ON THURSDAY. THE ECMWF AND GFS HAVE COME
INTO MUCH BETTER AGREEMENT ON THE MOVEMENT OF THIS LOW. BOTH NOW
SHOW THIS LOW AND THE TRAILING COLD FRONT BRINGING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO THE AREA THURSDAY NIGHT INTO FRIDAY. AN
EVEN COLDER AIRMASS WILL FOLLOW IN THE WAKE OF THIS SYSTEM WITH
TEMPERATURES DROPPING BACK TO BELOW NORMAL FOR NEXT WEEKEND. /13

&&

.AVIATION...12Z TAF CYCLE.
IFR TO LIFR CONDITIONS TO CONTINUE THIS MORNING AS ABUNDANT LOW
LEVEL MOISTURE STREAMS NORTH AHEAD OF AN APPROACHING COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE IN FROM
THE WEST THIS MORNING...AFFECTING BFM/MOB THROUGH LATE MORNING AND
PNS THROUGH EARLY AFTERNOON. CIGS/VSBYS SHOULD GREATLY IMPROVE AFTER
THE CONVECTION ENDS AS A COLD FRONT MOVES THROUGH. SOUTHERLY WINDS
OF 15-20 KT WITH GUSTS CLOSE TO 30 KT POSSIBLE THIS MORNING...AND
POTENTIALLY A LITTLE HIGHER IF ANY STRONGER CONVECTION PASSES OVER A
TERMINAL. VFR CONDITIONS EXPECTED THIS EVENING THROUGH MONDAY
MORNING AS COOLER AND DRIER AIR FILTERS INTO THE AREA IN THE WAKE OF
THE FRONT. 34/JFB

&&

.MARINE...STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE MARINE
AREA THIS MORNING AS A COLD FRONT APPROACHES FROM THE WEST. SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE LATE THIS
MORNING INTO THIS AFTERNOON...WITH THE POSSIBILITY OF HIGHER WINDS
IN ANY STRONGER CONVECTION. WE WILL MONITOR FOR THE POTENTIAL OF
SPECIAL MARINE WARNINGS THROUGH THE DAY. SMALL CRAFT ADVISORY
CONTINUES THIS MORNING...ENDING IN MOBILE BAY AT NOON AS SOUTHWEST
WINDS BEHIND THE FRONT SHOULD NOT BE AS STRONG. WHILE WINDS ALSO
DECREASE OUT OF THE SOUTHWEST OVER THE OFFSHORE WATERS BEHIND THE
FRONT...EXPECT WINDS TO INCREASE AGAIN TONIGHT AS COOLER AIR FILTERS
INTO THE REGION. THEREFORE...THE SMALL CRAFT FOR THE OFFSHORE WATERS
WILL BE IN EFFECT UNTIL DAYBREAK MONDAY. SEAS EXPECTED TO BE IN THE
6-9 FT RANGE THROUGH TONIGHT...DECREASING BY MONDAY MORNING. WINDS
WILL THEN BE ON THE DECREASE THROUGH TUESDAY AS HIGH PRESSURE
SETTLES OVER THE AREA. AN EAST TO SOUTHEAST FLOW STRENGTHENS BY LATE
WED/EARLY THU AS THE HIGH MOVES OFF THE EASTERN SEABOARD AND ANOTHER
STORM SYSTEM ORGANIZES OVER EASTERN TEXAS. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  44  63  38 /  90  10  00  00
PENSACOLA   70  49  65  40 /  90  10  00  00
DESTIN      68  50  61  50 /  90  20  00  00
EVERGREEN   70  43  62  36 /  90  10  00  00
WAYNESBORO  68  41  61  31 /  60  10  00  00
CAMDEN      69  42  60  34 /  90  10  00  00
CRESTVIEW   72  46  65  36 /  90  20  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
     AND MOBILE BAY.

&&
Hazardous weather outlook, Jan 24, 8:05 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
805 AM CST SUN JAN 24 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
805 AM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE AREA TODAY WITH SHOWERS AND
THUNDERSTORMS CONTINUING TO DEVELOP AHEAD OF THE FRONT. MOISTURE
LEVELS HAVE INCREASED RAPIDLY THIS MORNING AND HAS ALLOWED
INSTABILITY LEVELS TO INCREASE ENOUGH TO SUPPORT STRONG TO SEVERE
STORMS. AS TEMPERATURES CONTINUE TO WARM THROUGH THIS MORNING...THE
SEVERE THUNDERSTORM RISK IS EXPECTED TO INCREASE. A TORNADO WATCH
HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH 1 PM THIS AFTERNOON. THE
MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED
TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD
EXACERBATE RIVER FLOODING AND CAUSE MINOR FLOODING ISSUES IN POOR
DRAINAGE AND LOW LYING AREAS. SHOWERS AND THUNDERSTORMS SHOULD MOVE
EAST OF THE AREA BY LATE THIS AFTERNOON AS THE COLD FRONT MOVES
THROUGH THE REGION.

A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHWEST ALABAMA AND
NORTHWEST FLORIDA THROUGH MID AFTERNOON DUE TO STRONG SOUTHERLY
WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 35 MPH. THE WINDS WILL
DECREASE ONCE THE FRONT MOVES THROUGH THIS AFTERNOON.

STRONG SOUTHERLY WINDS OVER THE MARINE AREA WITH SEAS OF 6 TO 8 FEET
WILL CONTINUE THIS MORNING. STRONG WEST TO NORTHWEST WINDS ARE
FORECAST TO DEVELOP OFFSHORE TONIGHT IN THE WAKE OF THE FRONT...WITH
WINDS AND SEAS DIMINISHING BY MONDAY MORNING. A SMALL CRAFT ADVISORY
IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Jan 24, 6:37 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
637 AM CST SUN JAN 24 2010

MSZ067-241300-
WAYNE-
637 AM CST SUN JAN 24 2010

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY...

AT 636 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHISTLER...MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BOICE...WOODWARDS...HIWANNEE AND GRETNA THROUGH 700 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS
OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Jan 24, 9:09 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
909 AM CST SUN JAN 24 2010

ALZ052-053-241545-
WASHINGTON-CLARKE-
INCLUDING THE CITIES OF...CHATOM...
909 AM CST SUN JAN 24 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON AND WEST
CENTRAL CLARKE COUNTIES...

AT 908 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES WEST OF CHATOM TO 10 MILES
SOUTHWEST OF TOPTON...MOVING NORTHEAST AT 55 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
YARBO...TOPTON...BIGBEE...SAINT STEPHRNS...FRANKVILLE...WAGARVILLE...
PRESTWICK AND CARSON THROUGH 945 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 6:45 AM CSTTornado WarningMOBChoctaw, Clarke45 min
Jan 24, 7:11 AM CSTSevere Thunderstorm WarningMOBChoctaw37 min
Jan 24, 7:50 AM CSTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more7 hr
Jan 24, 9:04 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox9 days
Jan 24, 11:04 AM CSTSevere Thunderstorm WarningMOBConecuh, Monroe41 min
Jan 24, 11:42 AM CSTSpecial Marine WarningMOB48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.